MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48002025X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the patient was in the endocrinology department with a diabetic foot, having balloon dilatation was proposed.Surgical dilatation was performed using 2mm 25cm saber; however, the balloon was found to be ruptured and the contrast agent oozed out.The balloon was replaced and dilatation was performed without any abnormality in the patient.There was no reported injury to the patient.Additional information and device return was requested; however, both were not obtained after multiple attempts made.
 
Additional Manufacturer Narrative
As reported, the patient was in the endocrinology department with a diabetic foot, having balloon dilatation was proposed.Surgical dilatation was performed using 2mm x 25cm saber percutaneous transluminal angioplasty (pta) dilatation catheter; however, the balloon was found to be ruptured and the contrast agent oozed out.The balloon was replaced, and dilatation was performed without any abnormality in the patient.There was no reported injury to the patient.Additional information and device return was requested; however, both were not obtained after multiple attempts made.The product was not returned for analysis.A product history record (phr) review of lot 82293786 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon- burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown, and procedural factors likely contributed to the reported event, as damage to balloon material may have occurred during crossing or upon inflation.However, without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the patient was in the endocrinology department with a diabetic foot, having balloon dilatation was proposed.Surgical dilatation was performed using 2mm 25cm saber; however, the balloon was found to be ruptured and the contrast agent oozed out.The balloon was replaced and dilatation was performed without any abnormality in the patient.There was no reported injury to the patient.Additional information was requested; however, the information was not obtained after multiple attempts.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, d9, g3, g6, h1, h2, h3, and h11.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the patient was in the endocrinology department with a diabetic foot, having balloon dilatation was proposed.Surgical dilatation was performed using 2mm x 25cm saber percutaneous transluminal angioplasty (pta) dilatation catheter; however, the balloon was found to be ruptured and the contrast agent oozed out.The balloon was replaced, and dilatation was performed without any abnormality in the patient.There was no reported injury to the patient.Additional was requested; however, was not obtained after multiple attempts made.The product was returned for analysis.A non-sterile ¿saber 2mm25cm 150¿ was received for analysis coiled inside of a clear plastic bag.The device was unpacked and was placed on a metallic tray to be inspected.A thorough inspection was performed on the unit observing that neither the balloon nor the shaft or luer hub present any damages or anomalies.The ballon was received deflated.No other outstanding details were noticed.Functional testing was performed using an inflator/deflator device attached to the inflation port.Positive pressure was applied with the purpose of reaching the rated burst pressure.During this test, a leak was observed in the body of the balloon.However, balloon inflation was not possible as the balloon presents a leakage located approximately 3.5cm from the distal tip.Sem analysis was not performed as the damages associated with the pin hole are visible with the magnification obtained with a vision system.The external surface of the balloon presented evidence of secondary scratch marks near the pin hole borders.This type of damage is commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the surface probably led to the damaged condition found on the received device.It appears that the external surface near the pin hole border area was affected with a sharp object from the outside of the device.A product history record (phr) review of lot 82293786 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon- burst¿ was confirmed during device analysis as a pin hole was noted on the external surface of the balloon material.However, the exact cause could not be determined.Vessel characteristics, although unknown, and procedural factors likely contributed to the reported event, as damage to balloon material likely occurred during crossing or upon inflation as evidenced by device analysis.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the patient was in the endocrinology department with a diabetic foot, having balloon dilatation was proposed.Surgical dilatation was performed using 2mm 25cm saber; however, the balloon was found to be ruptured and the contrast agent oozed out.The balloon was replaced, and dilatation was performed without any abnormality in the patient.There was no reported injury to the patient.Additional information was requested; however, the information was not obtained after multiple attempts.The device will be returned for evaluation.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key18634349
Report Number3007635982-2024-00017
Device Sequence Number18083253
Product Code LIT
UDI-Device Identifier20705032069226
UDI-Public(01)20705032069226(17)260930(10)82293786
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2026
Device Catalogue Number48002025X
Device Lot Number82293786
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/29/2024
06/03/2024
Initial Report FDA Received Date02/02/2024
Supplement Report FDA Received Date04/24/2024
06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
18 GUIDE WIRE.; BALLOON.; CONTRAST GUIDE WIRE.; CONTRAST TUBE.; SHORT SHEATH.
Patient SexUnknown